Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 166, NWS Wilmington, OH

August 16, 2007Darke County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 16, 2007, 2:01 AM EDT for Darke County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2007, 2:01 AM EDT (06:01 UTC)
Expired
Aug 16, 2007, 2:45 AM EDT
In force
44 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Darke County, OH

The radar

The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 2:02 AM EDTTSTM WND DMGAnsonia, OHNUMEROUS LARGE TREE LIMBS BROKEN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 1:02 AM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-274 J/kg
Mixed-layer LCL
2096 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 160601
SVRILN
OHC037-160645-
/O.NEW.KILN.SV.W.0166.070816T0601Z-070816T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
201 AM EDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DARKE COUNTY IN WEST CENTRAL OHIO...

* UNTIL 245 AM EDT.

* AT 159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM OSGOOD TO 5 MILES WEST OF SHARPEYE...MOVING
  SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ANSONIA...
  VERSAILLES...
  GREENVILLE...
  NEW MADISON...
  BRADFORD...
  ARCANUM...

IN ADDITION...BROCK...STATE ROUTE 47 AT US ROUTE 127...WILLOWDELL...
SHARPEYE...DARKE COUNTY AIRPORT...HOLLANSBURG...PALESTINE AND
PIKEVILLE ARE NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
THURSDAY MORNING FOR WEST CENTRAL OHIO.

LAT...LON 4019 8481 4036 8452 4035 8450 4035 8443
      4031 8444 4011 8443 3992 8443 3992 8482
TIME...MOT...LOC 0601Z 308DEG 28KT 4037 8443 4012 8482

$$
2 follow-up statements
000 
WWUS51 KILN 160620
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
220 AM EDT THU AUG 16 2007

OHC037-160645-
/O.CON.KILN.SV.W.0166.000000T0000Z-070816T0645Z/
DARKE OH-
220 AM EDT THU AUG 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR DARKE COUNTY...

AT 217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HORATIO TO HOLLANSBURG...MOVING SOUTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
NEW MADISON AND ARCANUM.

IN ADDITION...WAYNE LAKES...ABBOTTSVILLE...UNION CORNERS...CASTINE...
PITSBURG...ITHACA AND GORDON ARE NEAR THE PATH OF THESE STORMS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THESE STORMS ARE ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4021 8462 4029 8452 4034 8444 4032 8443
      4020 8444 3992 8443 3992 8482 4009 8482
TIME...MOT...LOC 0620Z 005DEG 36KT 4016 8442 3994 8482

$$
000 
WWUS51 KILN 160641
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
241 AM EDT THU AUG 16 2007

OHC037-160645-
/O.CON.KILN.SV.W.0166.000000T0000Z-070816T0645Z/
DARKE OH-
241 AM EDT THU AUG 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR SOUTHEASTERN DARKE COUNTY...

AT 239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PITSBURG TO 17 MILES SOUTHWEST OF CASTINE...MOVING
SOUTH AT 40 MPH.

THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN DARKE
COUNTY.

IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING 
IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER...LIGHTNING CAN 
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3997 8461 4004 8451 4011 8449 4012 8446
      4013 8443 3992 8443 3992 8468 3995 8465
TIME...MOT...LOC 0641Z 005DEG 36KT 3995 8444 3973 8484

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 1:43 AM EDT, 18 minutes earlier.

Area forecast discussion, Aug 16, 1:43 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
143 AM EDT THU AUG 16 2007

.SYNOPSIS...
A COLD FRONT WILL WORK THROUGH OHIO TODAY WITH SHOWERS AND
THUNDERSTORMS PASSING THROUGH CENTRAL OHIO EARLY IN THE MORNING.
HIGH PRESSURE WILL THEN SETTLE OVER THE AREA FOR THE REST OF THE
WEEK.

&&

.NEAR TERM /UNTIL NOON TODAY/...
MCS OUTFLOW AND SHOWERY ACTIVITY MOVING THROUGH NRN CWA AT
ISSUANCE TIME. HIGHLIGHTED THE QUICKLY MOVING NATURE OF THE SYSTEM
AS STORMS IN NORTH CENTRAL OHIO ARE WEAKENING AS THE SOURCE
REGION ENTERS A SLIGHTLY LESS FAVORABLE AIRMASS FOR PROPOGATION
AND BACK BUILDING. THIS SYSTEM WILL PUT DOWN A STABLE AIRMASS IN
ITS WAKE AND THE COLD FRONT WILL HAVE LITTLE TO WORK WITH TODAY
WITH REGARDS TO THUNDERSTORMS. LEFTOVER WEATHER THIS MORNING
SHOULD BE CONFINED EAST AND SOUTHEAST OF COLUMBUS.

&&

.SHORT TERM /NOON TODAY THROUGH 6 PM FRIDAY/...
THE MCS WILL PUT DOWN A STABLE AIRMASS IN ITS WAKE AND THE COLD
FRONT MOVING THROUGH TODAY WILL HAVE LITTLE TO WORK WITH WITH
REGARDS TO UNSTABLE AIR AND CHANCES FOR THUNDERSTORMS. HAVE CUT
THE CHANCES FOR PRECIPITATION BACK SIGNIFICANTLY TODAY AND REMOVED
THEM TONIGHT. AS THE FRONT GETS SOUTH OF THE OHIO RIVER...IT MAY
GET A BOOST AS THE AIR TO THE SOUTH WILL STILL CONTAIN ABUNDANT
MOISTURE AND INSTABILITY. SCATTERED SHOWERS LATER TODAY WILL
PROBABLY BE LOCATED SOUTH OF THE CWA.

TEMPERATURES AND HEAT INDICIES WERE NOT ADJUSTED FOR THIS UPDATE
TO EXPEDITE THE TRANSMISSION OF THE PRODUCTS. WILL TAKE A CLOSER
LOOK FOR THE MORNING UPDATE AND SEE IF THE POTENTIAL FOR MID 90S
AND HEAT INDICES TOPPING 100 ARE STILL VALID FOR SOUTHERN CWA IN
AND AROUND THE OHRIVER.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MID LEVEL FLOW FORECAST TO BECOME A BIT MORE NORTHWESTERLY THROUGH
THE FIRST PART OF THE WEEKEND AS UPPER LEVEL TROUGH STRENGTHENS SOME
ALONG THE NORTHEAST COAST. AS A RESULT...THINK THE GFS MAY BE A
LITTLE SLOW PUSHING THE FRONT THROUGH OUR AREA ON FRIDAY MORNING AND
WILL GO WITH MORE OF A BLEND BETWEEN IT AND THE FASTER NAM AND NGM.
WILL THEREFORE GO WITH A DRY FORECAST FOR FRIDAY WITH SKIES BECOMING
MOSTLY SUNNY. ALSO PREFER HIGH TEMPS ON FRIDAY CLOSER TO THE COOLER
MET/FWC NUMBERS.

UPPER LEVEL RIDGE OVER THE CENTRAL UNITED STATES WILL GRADUALLY
FLATTEN OUT THROUGH THE MIDDLE PART OF NEXT WEEK...ALLOWING FOR FLOW
TO BECOME MORE ZONAL ACROSS OUR AREA. IN THE WESTERLY FLOW...A
SERIES OF WEAK SHORT WAVES WILL PUSH EAST ACROSS THE REGION. TIMING
IS DIFFICULT WITH THESE THOUGH SO THINK THE BEST WAY TO HANDLE IT AT
THIS POINT IS TO GO WITH A GENERAL 30 POP FOR A GOOD PART OF THE
EXTENDED. RIGHT NOW IT LOOKS LIKE BEST CHANCE FOR ANY PCPN WOULD BE
IN THE SUNDAY THROUGH TUESDAY TIME PERIOD SO WILL ALLOW FOR CHANCE
POPS THEN AND THEN BUFFER A PERIOD ON EITHER SIDE WITH A 20 POP.

AFTER AN INITIAL COOL DOWN EARLY IN THE LONG TERM PERIOD...LOW LEVEL
THERMAL FIELDS WILL GRADUALLY INCREASE. WILL THEREFORE GO WITH A
GRADUAL WARM UP THROUGH MID WEEK...WITH HIGH TEMPS BACK UP INTO THE
MID TO UPPER 80S BY TUESDAY AND WEDNESDAY.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
NOT A LOT OF TIME TO WRITE A LONG DISCUSSION. LINE OF TSTM WILL
MOVE THRU NRN TAFS THRU 11Z. BULK OF LIFT WILL GO E WITH THESE.
FRONT PUSHES S THRU TATFS THIS AFTN. SRN TAFS MIGHT SEE AN
ISOLATED TSTM THIS AFTN...BUT CONFIDENCE IS LOW THAT WILL ONLY
CARRY A CB.

OUTLOOK...THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...LOTT
AVIATION...SITES
Hazardous weather outlook, Aug 16, 1:15 AM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
115 AM EDT THU AUG 16 2007

OHZ026-034-035-042>046-051>056-061>065-074-170515-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING-
115 AM EDT THU AUG 16 2007

...SEVERE THUNDERSTORM WATCH 601 IN EFFECT UNTIL 5 AM EDT EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

INZ050-058-059-066-OHZ060-070>073-080-082-170515-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-PREBLE-BUTLER-WARREN-CLINTON-
ROSS-HIGHLAND-PIKE-
115 AM EDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE FOUND NORTH OF THE REGION. SOME OF
THESE STORMS WILL CONTAIN DAMAGING WIND AND POSSIBLY LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-170515-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-ADAMS-SCIOTO-
115 AM EDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

IN ADDITION...HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Aug 16, 1:56 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
156 AM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     TSTM WND DMG     CELINA                  40.55N 84.57W
08/16/2007                   MERCER             OH   PUBLIC

            LARGE TREE LIMBS DOWNED.

&&

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 1:08 AM EDTSevere Thunderstorm WarningILNMercer52 min
Aug 16, 1:42 AM EDTSevere Thunderstorm WarningILNAuglaize48 min
Aug 16, 2:08 AM EDTSevere Thunderstorm WarningILNShelby52 min
Aug 16, 2:26 AM EDTSevere Thunderstorm WarningILNMiami49 min
Aug 16, 2:47 AM EDTSevere Thunderstorm WarningILNClark, Greene, Montgomery43 min
Aug 16, 3:23 AM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union52 min
Aug 16, 3:43 AM EDTSevere Thunderstorm WarningILNShelby31 min
Aug 16, 3:46 AM EDTSevere Thunderstorm WarningILNMiami29 min
Aug 16, 4:02 AM EDTSevere Thunderstorm WarningILNFairfield34 min
Aug 16, 4:07 AM EDTSevere Thunderstorm WarningILNChampaign38 min
Aug 16, 5:21 PM EDTSevere Thunderstorm WarningILNClermont39 min
Aug 16, 5:43 PM EDTSevere Thunderstorm WarningILNBrown47 min
Aug 16, 6:04 PM EDTSevere Thunderstorm WarningILNBrown, Clermont41 min
Aug 16, 6:21 PM EDTSevere Thunderstorm WarningILNAdams, Scioto39 min
Aug 16, 6:27 PM EDTSevere Thunderstorm WarningILNAdams48 min
Aug 16, 7:08 PM EDTAreal Flood WarningILNAdams, Scioto2 hr
Aug 16, 7:25 PM EDTFlash Flood WarningILNAdams, Scioto2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.